MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP2 SIGMA INSET PATELLAR CLAMP; KNEE INSTRUMENT : PATELLA HANDLE/CLAMPS

DEPUY ORTHOPAEDICS INC US SP2 SIGMA INSET PATELLAR CLAMP; KNEE INSTRUMENT : PATELLA HANDLE/CLAMPS
Catalog Number 966670
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patella clamp was broken.The event did not happened during a surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "it was reported that the patella clamp was broken.The event did not happened during a surgery".The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the canted coil spring deformed and detached from the device housing.Device had signs of heavy usage on its overall surface and no signs of breakage were identified.A previous investigation conducted for canted coil spring component disassembly found the patella clamp will not retain the clamp head when the canted coil spring is missing/detached.As a result, a product design enhancement was approved on may 2010 and implemented by the supplier.The current complaint sample was manufactured prior to the design implementation; however, taking in consideration the aspect and damage of the spring, potential cause can be traced to an end-of-life problem, damage consistent with repeated use and servicing (around 19 years).The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was not confirmed as the observed condition of the sp2 sigma inset patellar clamp would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code h1006 provided is not a valid finished goods lot number.H11 additional narrative: corrected: h3.

Brand Name
SP2 SIGMA INSET PATELLAR CLAMP
Common Device Name
KNEE INSTRUMENT : PATELLA HANDLE/CLAMPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23373972
Report Number1818910-2025-18188
Device Sequence Number21061776
Product Code HXD
UDI-Device Identifier10603295249511
UDI-Public(01)10603295249511(10)H1006
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number966670
Device Lot NumberH1006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown